(THUNDER BAY, ON) – It’s been a busy weekend for not only police, but fire and paramedic first responders as the city is deep in an opiate crisis.
”Purple Down”, which is a mix of fentanyl and heroin, and sometimes carfentanil, is sweeping the nation along with Thunder Bay. The opiate is responsible for yet another spike in overdoses since fentanyl became a thing in town.
The drug, also known as “purp” is so strong that even veteran drug users are overdosing as they underestimate the power this mix has.
Today, a male in his early 30’s overdosed twice. His first overdose of the day resulted in paramedics giving him a ride to the hospital after being revived with life-saving Naloxone.
His second overdose, both of which happened in the 100 block of Seneca Crescent, resulted in the same conclusion. A ride to the hospital after some Naloxone was administered.
Naloxone can temporarily reverse an overdose. Ask your pharmacist how you can get a free kit.
Citizen journalist born and raised in Thunder Bay, Ontario. I like pizza and reporting on concerning events that are in my home region, or that impact it. You can read more by clicking here.